Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Feb 16, 2008, 7:18 PM CST for Brooks County, Jim Hogg County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2008, 7:18 PM CST (01:18 UTC)
- Expired
- Feb 16, 2008, 8:15 PM CST
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 654 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 170118
SVRBRO
TXC047-247-170215-
/O.NEW.KBRO.SV.W.0007.080217T0118Z-080217T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
718 PM CST SAT FEB 16 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF FALFURRIAS...
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF HEBBRONVILLE...
* UNTIL 815 PM CST
* AT 712 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF RANDADO...OR ABOUT NEAR THOMPSONVILLE...AND MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEBBRONVILLE BY 725 PM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 2707 9890 2727 9892 2729 9888 2728 9882
2731 9882 2738 9866 2735 9862 2737 9857
2735 9854 2728 9852 2727 9802 2716 9801
TIME...MOT...LOC 0118Z 243DEG 48KT 2723 9878
$$
PHILO1 follow-up statement
000
WWUS54 KBRO 170136
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CST SAT FEB 16 2008
TXC047-247-170215-
/O.CON.KBRO.SV.W.0007.000000T0000Z-080217T0215Z/
JIM HOGG TX-BROOKS TX-
731 PM CST SAT FEB 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR NORTHERN BROOKS AND NORTHERN JIM HOGG COUNTIES...
AT 731 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAPID SEVERE THUNDERSTORM DEVELOPMENT OVER NORTHERN JIM
HOGG COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED 7 MILES SOUTHWEST OF HEBBRONVILLE...MOVING NORTHEAST AT 55
MPH.
SEVERE THUNDERSTORM DEVELOPMENT WILL LIKELY DIG INTO ZAPATA COUNTY
THEN QUICKLY MOVE EAST NORTHEAST AT 55 MPH.
REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING.
SEVERE WEATHER COULD DEVELOP IN ANY LOCATION IN DEEP SOUTH TEXAS.
PHILO
LAT...LON 2707 9890 2727 9892 2729 9888 2728 9882
2731 9882 2738 9866 2735 9862 2737 9857
2735 9854 2728 9852 2727 9802 2716 9801
TIME...MOT...LOC 0131Z 243DEG 48KT 2731 9861
$$
PHILOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 2:45 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 16, 2:45 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 PM CST SAT FEB 16 2008 .DISCUSSION...SURFACE OBS AND NCEP FRONTAL ANALYSIS INDICATES AN OLD FRONTAL BOUNDARY HAS PUSHED INTO THE NORTHWESTERN PORTIONS OF THE BRO CWA WITH WITH CURRENT TEMPS EAST OF THE FRONT WELL INTO THE MIDDLE TO UPPER 80S WHILE TO THE WEST OF THE FRONT LOWER 50S PREVAIL. CURRENT LAPS DATA CONTINUES TO SHOW A PRETTY GOOD POOL OF CAPE VALUES OVER THE EASTERN HALF OF THE BRO CWA RANGING IN THE 2000 TO 2800 J/KG RANGE. SKIES HAVE CLEARED OVER THE REGION ALLOWING FOR BETTER DIURNAL HEATING WHICH WILL MAINTAIN THE INCREASED INSTABILITY OVER THE NEXT SEVERAL HOURS. THE LATEST VSBL SATL IMAGERY SHOWS SOME PRETTY GOOD CU DEVELOPMENT OVER BROOKS AND KENEDY COUNTIES AS THE OLD FRONT EDGES CLOSER TO THE LOWER TX COASTLINE. THIS WILL BE THE AREA TO WATCH OVER THE NEXT SEVERAL HOURS FOR ANY POTENTIAL DEVELOPMENT. CURRENTLY THE BULK OF THE CONV ACTIVITY CONTINUES TO FIRE OVER CENTRAL AND EASTERN TX AS THE 500 MB LOW CONTINUES TO PUSH INTO THE NORTHERN HALF OF THE STATE INCREASING THE UVV. REF WATCH BOXES 57 AND 58. THE ONE LIMITING FACTOR FOR WIDESPREAD CONV OVER THE BRO CWA IS THE LACK OF DEEPER MOISTURE INDICATED BY THE 12 BRO SOUNDING WHICH HAD A PWAT OF ONLY 1.2 INCHES. THIS MORNINGS BRO SOUNDING ALSO SHOWED A NEGATIVE FACTOR FOR WIDESPREAD CONV FORMATION IN THE FORM OF DEEP AND PERSISTENT W-SW FLOW EVIDENT FROM AROUND THE 800 MB LEVEL EXTENDING ALL THE WAY UP INTO THE UPPER LEVELS. THIS IS LIKELY ENHANCING THE DOWNSLOPING EFFECTS OFF OF THE HIGHER TERRAIN OF NORTHEASTERN MEXICO WHICH IS LIMITING OR REDUCING OVERALL DEEP MOISTURE VALUES. HOWEVER...ENOUGH LIFT IS EVIDENT FROM THE OLD FRONTAL BOUNDARY TO POSSIBLY FIRE OFF SOME ISOLD TO SCT CONV OVER THE EASTERN HALF OF THE BRO CWA. SO WILL LEAVE A MENTION OF CHC POPS IN FOR THE AFTERNOON AND EARLY EVENING PERIOD AND WILL MAINTAIN THE MENTION OF SVR CONV UNTIL THE FROPA. AFTER THIS 500 MB LOW AND ASSOCIATED SURFACE FRONTS PUSH THROUGH TX LATER TONIGHT...MUCH MORE BENIGN CONDITIONS WILL RETURN TO THE REGION AS A DRY W TO NW FLOW WILL PREVAIL AT THE SURFACE AND MID LEVELS OF THE ATMS. THEN WEAK TO MODERATE 500 MB RIDGING WILL DEVELOP OVER THE REGION INTO THIS COMING WEEK AS AN ELONGATED TROUGH AXIS WILL DIG INTO NORTHERN MEXICO AND THE SOUTH CENTRAL PLAINS STATES NEXT WED. THE GFS HAS THE SOUTHERN END OF THIS TROUGH CUTTING OFF NEAR THE SOUTHERN TIP OF THE BAJA CA PENINSULA LATE NEXT THUR WITH THE BROAD AND SHALLOW RIDGING PERSISTING OVER THE GULF OF MEXICO AND THE TX COASTLINE THROUGH NEXT WEEKEND. THE ECMWF DOES NOT SHOW THIS AND HAS BROAD 500 MB TROFFING BUILDING INTO THE REGION TOWARDS NEXT WEEKEND. CONSECUTIVE VERSIONS OF THE GFS MEX TEMP AND POP GUIDANCE SHOW PRETTY GOOD CONSISTENCY AND MAINTAIN THE WARM AND DRY LA NINA CONDITIONS THROUGH NEXT WEEKEND. && .AVIATION...THE LOW PRESSURE AREA PASSING DIRECTLY TO OUR NORTH TODAY WILL PRODUCE WINDY CONDITIONS THAT WILL CONTINUE DURING THE DAY...WITH GUSTINESS...RESULTING IN TURBULENCE NEAR THE GROUND. AT THE MOMENT THE WS FIELD IS NOT INCLUDED IN THE TAF SINCE THE SURFACE WINDS HAVE INCREASED AND THE DIFFERENCE BETWEEN THE SURFACE AND THE 2000 FT WINDS IS LESS THAN 20 KTS. HOWEVER IT IS POSSIBLE THAT THIS EVENING THE SURFACE WINDS WEAKEN AHEAD OF THE LINE OF POSSIBLE CONVECTION WITH THE 2000 FT WINDS STILL STRONG. IF NEEDED WE WILL ADD A WS GROUP LATER ON THIS AFTERNOON. TSTMS WITH A FEW SEVERE ARE STILL POSSIBLE THIS EVENING HOWEVER THE UPPER LEVEL DYNAMICS ARE MORE CONCENTRATED NORTH OF KBRO KHRL AND KMFE. && .MARINE...BUOY 42020 LOCATED 50 NAUTICAL MILES SOUTHEAST OF CORPUS CHRISTI REPORTED SE WINDS AT 21 KTS GUSTING TO 27 KTS A WAVE HEIGHT OF 6.6 FT AND A DOMINANT WAVE PERIOD OF 7 SECONDS AT 1250 PM. SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING. THE PASSAGE OF THE FRONT LATE SATURDAY AND EARLY SUNDAY WILL PRODUCE 8 FOOT WAVES IN THE OPEN OCEAN AND 4-6 FEET OVER THE OPEN BEACHES OF DEEP SOUTH TEXAS. THUNDERSTORMS WITH SOME POSSIBLE SEVERE ARE STILL POSSIBLE OVER THE OPEN WATERS AND THE COASTAL AREAS OF DEEP SOUTH TEXAS THIS EVENING. THE WINDS WILL DECREASE AFTER THE PASSAGE OF THE FRONT AND WILL REACH A MINIMUM OF 3-4 FEET OVER THE OPEN WATERS BY 06Z MONDAY FEB 18. A DEEP TROF OVER THE EASTERN US WILL PROVIDE A WIDE FETCH OF WINDS OVER THE GULF WHICH WILL INCREASE THE WAVE HEIGHTS FOR OUR OPEN WATERS MONDAY EVENING INTO TUESDAY MORNING. 4-6 WAVES ARE EXPECTED OVER THE AREA BEACHES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 62 81 53 68 / 30 0 0 0 BROWNSVILLE 61 85 53 73 / 30 0 0 0 HARLINGEN 60 85 53 72 / 30 0 0 0 MCALLEN 59 87 51 72 / 20 0 0 0 RIO GRANDE CITY 54 84 48 70 / 10 0 0 0 SOUTH PADRE ISLAND 62 78 58 69 / 30 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR TXZ248>257. WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ250-251-253>257. SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM FORECAST GRAPHICS ARE AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM SYNOPTIC/GRIDS...60 MARINE/AVIATION...53 MESO/FXC...MARTINEZ
Hazardous weather outlook, Feb 16, 6:00 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 PM CST SAT FEB 16 2008 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 600 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING DUE TO AN APPROACHING FRONT WITH STRONG UPPER LEVEL SUPPORT. A SLIGHT RISK MEANS THAT A SMALL NUMBER OF WELL ORGANIZED SEVERE THUNDERSTORMS MAY OCCUR...ALONG WITH ISOLATED TORNADOES. HAIL...LIGHTNING...STRONG WINDS AND HEAVY RAIN ARE POSSIBLE. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE MARINE AREAS THROUGH THIS EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG NORTHEAST WINDS ARE POSSIBLE FOR THE MARINE AREAS LATE THIS WEEKEND AS HIGH PRESSURE ARRIVES IN THE NORTH GULF. SMALL CRAFT ADVISORIES ARE POSSIBLE. STRONG SOUTHEAST WINDS ARE ALSO POSSIBLE FROM MID TO LATE WEEK AS HIGH PRESSURE SHIFTS EAST OVER THE NORTH GULF AND BUILDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
In the hours before
Special weather statement, Feb 16, 6:52 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 652 PM CST SAT FEB 16 2008 TXZ248>257-170300- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 652 PM CST SAT FEB 16 2008 ...STRONG THUNDERSTORMS ARE DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... THUNDERSTORM DEVELOPMENT HAS BEGUN JUST NORTH OF THE RIO GRANDE VALLEY. CORPUS CHRISTI HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR DUVAL COUNTY...WHICH IS JUST NORTH OF BROOKS AND JIM HOGG COUNTIES. EXPECT THUNDERSTORM DEVELOPMENT DURING THE NEXT TWO TO THREE HOURS...SOME POSSIBLY SEVERE...MAINLY OVER NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. STRONG WINDS AND PENNY-SIZED HAIL ARE POSSIBLE WITH THESE STORMS AS THEY MOVE EAST AT AROUND 30 MPH. STAY WEATHER ALERT THIS EVENING...AS OUR ATMOSPHERE REMAINS VERY UNSTABLE AND FURTHER DEVELOPMENT COULD OCCUR ANYWHERE IN DEEP SOUTH TEXAS. PHILO/STRAUB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:40 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Zapata | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.